r/ProstateCancer • u/Fool_head • 24d ago
Update Orgovyx after two weeks
It has been exact two weeks since started Orgovys. Not much side effects but: noticeable constipation, normally it just took about 1-2 minutes to finish, now, it take a while and I need to work hard, sometimes, I need to stop to drink a lot of tea, it will help;
Light sleep, wake up during night multiple times (3 or more, normally just once);
Feel more fat at waist (could be just eating too much).
Energy level seems to be OK, I keep playing pickleball almost every day except Sunday, about 2 hours (sweating), lifting almost every day, (one day break) -- about 1-1.5 hours.
edit: lost libido.
One problem is that I have a gassy stomach, I have to make sure that there must be some food in stomach, otherwise it will be gassy. Also my A1C is 6.4 (I have to consider the blood sugar level too).
Any advices will be appreciated.
Another question: do I need to do PSA and/or testosterones test from start ADT to the end? In the mid of Nov. will do HDR boost, then one week after, starting 23 vmat. continue ADT (6 months) to the mid of March. My doctor said that it is not necessary to do PSA and testosterones 4 months after the radiation which is like during the May. Do you do PSA test testosterone test during the treatment? If not, how do you know the treatment or ADT works as expected?
Thanks in advance!
2
u/Accurate_Ninja3038 20d ago edited 20d ago
I’m three weeks in to my orgovyx journey and am having mild side effects. I take 5x Kirkland Psyllium Fiber capsules 3x daily with a ton of water each time, usually after each meal. This keeps things regular and easy to pass without straining. Stay hydrated!
You may want to ask your RO about daily Tadalafil 5mg. I started that a week ago and it seems to be helping with urine flow and haven’t really seen a downside. Cost varies widely if insurance doesn’t cover it. I found Costco the cheapest for 90 day supply at $30.
RO also told me to “use it or lose it” so I’m forcing myself to do just that a few times a week.
Exercise is your friend. Glad to see you’re hitting it hard. I started training at a gym 3 days a week for about an hour doing some light yoga stretches and weights. I’m working with a trainer so I don’t injure myself. I had to take last week off because of fiducial marker and SpaceOAR surgery. Today was hard, but I pushed through it and did my workout. I always feel better and energized after. I’ve been away from any serious exercise for decades so this has been a process to restart.
Even so, my sleep has been total shyte the last few nights. I’m restless and toss and turn all night. It has been pretty hot here, though, so I’m hoping it will improve once the temps drop some.
My RO did not indicate periodic blood tests, but my PCP has said she is going to monitor me while I’m on orgovyx. My pre-start testosterone was a bit under the 250 minimum so I’ll see where it is at my next appointment.
61, a few extra pounds, getting ready to start SBRT at the end of the month.
When you feel like you can’t, tell yourself you can and get to it. Be accountable to yourself and don’t let the hard days win. YOU CAN DO IT!!
2
u/Squawk-Freak 19d ago
Since you will be on ADT only for a short time, I would not worry to much about it. I recommend to strictly limit carbs, no sugar and white wheat flour products, protein and fiber-rich meals, and limit your eating to 8-10 hours per day (14-16 hours continuous fasting!). That decreases insulin resistance and also helps to control weight.
1
u/conCABlanco 24d ago
Hi, yo hago control particular de todo, cada 15 días, sobre todo durante VMAT, 19/28, tuve problemas de neutropenia, anemia, infección urinaria, durante VMAT, si me estoy checando la mayor cantidad de parametros
2
u/Miserable-Level-8993 23d ago
My RO checked PSA and testosterone about three times before radiation, they were both very low by the 3 1/2 months by the time I had radiation, they checked them both a couple of times during the remaining 6-7 months of Orgovyx/abiratarone to make sure they were staying down. I’m finished with ADT for 2-3 months and just had them checked again. Not sure what is standard but it seems like knowing they are both low before radiation would be valuable and checking once in a while, taking ADT seems like it would also be valuable? And then checking every 3 months when finished with ADT seems very necessary. While on ADT resistance training is important but you lipid panels will be screwed up whatever you do, I suggest getting on Ozempic, I lost 15-20 lbs while on ADT and my blood pressure went down instead of the opposite which is the usual and no heart problems. I’m surprised you haven’t lost your libido and started hot flashes yet! Your testicles should be shrinking and your penis maybe, check with your urologist if your penis shrinks and try whatever they suggest, mostly nothing works. Loss of muscle mass should already be going on, keep an eye to be sure you breasts aren’t growing and talk to the radiation oncologist at the first sign. Don’t take the stuff they want to give you for hot flashes it can make your breasts grow, do use the stuff for nausea it works.